Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2011, 2:52 PM CDT for Adams County, Pike County, Illinois; Marion County, Ralls County, Missouri. It was in force for 53 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 2:52 PM CDT (19:52 UTC)
- Expired
- Apr 15, 2011, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 2:52 PM CDT | HAIL 0.5 | 2 S Hannibal, MO | |
| Apr 15, 3:08 PM CDT | HAIL 0.25 | Quincy, IL | |
| Apr 15, 3:10 PM CDT | HAIL 0.25 | Hull, IL | |
| Apr 15, 3:10 PM CDT | HAIL 0.5 | Quincy, IL | |
| Apr 15, 3:11 PM CDT | HAIL 0.7 | Payson, IL | |
| Apr 15, 3:16 PM CDT | HAIL 0.25 | 6 S Quincy, IL | |
| Apr 15, 3:18 PM CDT | HAIL 0.75 | Quincy, IL | NORTH SIDE OF QUINCY |
| Apr 15, 3:28 PM CDT | HAIL 0.25 | Fowler, IL | |
| Apr 15, 3:28 PM CDT | HAIL 0.25 | Quincy, IL | AT QUINCY REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 459 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS53 KLSX 151952 SVRLSX ILC001-149-MOC127-173-152045- /O.NEW.KLSX.SV.W.0054.110415T1952Z-110415T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN WEST CENTRAL ILLINOIS... WEST CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS... EASTERN MARION COUNTY IN NORTHEAST MISSOURI... NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI... * UNTIL 345 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNIBAL...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... QUINCY...FALL CREEK...PAYSON...MENDON...SEEHORN...PLAINVILLE... MARBLEHEAD...ADAMS...BURTON...COLUMBUS...FOWLER...PALOMA... COATSBURG...URSA...LORAINE...LIMA AND WOODVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4020 9144 4019 9105 3963 9121 3965 9144 TIME...MOT...LOC 1953Z 187DEG 34KT 3973 9131 WIND...HAIL 60MPH 1.00IN $$ CARNEY
2 follow-up statements
302 WWUS53 KLSX 152017 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT FRI APR 15 2011 ILC001-149-MOC127-173-152045- /O.CON.KLSX.SV.W.0054.000000T0000Z-110415T2045Z/ PIKE IL-ADAMS IL-RALLS MO-MARION MO- 317 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ADAMS AND WEST CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 345 PM CDT... AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYSON...OR 8 MILES SOUTHEAST OF QUINCY...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... QUINCY...MENDON...BURTON...COLUMBUS...FOWLER...PALOMA... COATSBURG...URSA...LORAINE...WOODVILLE AND LIMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4020 9144 4019 9105 3963 9121 3965 9144 TIME...MOT...LOC 2017Z 192DEG 24KT 3988 9127 WIND...HAIL 60MPH 1.00IN $$ CARNEY
439 WWUS53 KLSX 152040 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT FRI APR 15 2011 ILC001-149-MOC127-173-152050- /O.EXP.KLSX.SV.W.0054.000000T0000Z-110415T2045Z/ PIKE IL-ADAMS IL-RALLS MO-MARION MO- 340 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS AND WEST CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI WILL EXPIRE AT 345 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PMM LAT...LON 4020 9144 4019 9105 3963 9121 3965 9144 TIME...MOT...LOC 2040Z 192DEG 24KT 4003 9123 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:52 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 15, 2:52 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI APR 15 2011 .DISCUSSION... /244 PM CDT FRI APR 15 2011/ SHORT DISCUSSION THIS AFTN DUE TO ONGOING SEVERE WEATHER EVENT ACROSS THE LSX CWA. SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTN INTO THIS EVENING AS A CLOSED LOW MOVES FROM THE PLAINS TOWARDS THE GRTLKS. THE THREAT FOR SEVERE WEATHER SHOULD QUICKLY DIMINISH AFTER SUNSET DUE TO DECREASING INSTABILITY. SCT RAIN SHOWERS WITH THE UPPER LOW ARE EXPECTED TO LINGER ACROSS THE REGION TOMORROW WITH WRAPAROUND CLOUDS CLEARING AROUND SUNSET AS THE SYSTEM LIFTS NEWD. DEPENDING ON CLEARING TRENDS THERE MAY BE A CONCERN FOR FOG TOMORROW NIGHT. MODELS ARE HINTING AT A SHORTWAVE PASSAGE TO OUR NORTH ON SUN NIGHT IN WEAK NW FLOW ALOFT. WILL CONTINUE WITH A DRY FCST FOR NOW PENDING BETTER MODEL AGREEMENT ON UPPER FLOW PATTN. NEXT SYSTEM TAKES SHAPE ACROSS THE PLAINS ON MON...BRINGING WIDESPREAD PRECIP CHCS TO THE CWA FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. HELD OFF ON INCREASING POPS DUE TO PLACEMENT DIFFERENCES BETWEEN THE ECMWF AND GFS. LARGE MODEL DIFFERENCES BECOME EVIDENT BY LATE NEXT WEEK FOR THU/FRI...THEREFORE KEPT A DRY FCST AND STAYED CLOSE TO HPC GUIDANCE FOR OTHER FCST ELEMENTS. KANOFSKY && .AVIATION... /1138 AM CDT FRI APR 15 2011/ COMPLEX WEATHER SITUATION THIS AFTERNOON AS OCCLUDED SPRING STORM SYSTEM MOVES ACROSS THE REGION. COLD FRONT MAKING STEADY PROGRESS EAST UNDERNEATH THE DRYSLOT...WHILE A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ON THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON. LARGE HAIL AND TORNADOES WILL BE POSSIBLE. OTHERWISE...MVFR CEILINGS TO CONTINUE OVERNIGHT AND INTO SATURDAY AS CLOSED LOW MOVES ACROSS THE AREA. WINDS WILL VEER FROM SOUTHEAST TO NORTHWEST THROUGHT THE PERIOD. SPECIFICS FOR KSTL... WARM FRONT LIFTING NORTH OF THE TERMINAL AS I TYPE...WITH WINDS BECOMING SOUTHERLY...COLD FRONT AND THUNDERSTORMS TO ARRIVE BETWEEN 20 AND 22Z THIS AFTERNOON. SOME COULD BE SEVERE WITH LARGE HAIL AND TORNADOES. MVFR CEILINGS TO CONTINUE THROUGH SATURDAY...OUTSIDE OF CONVECTION EARLY THIS AFTERNOON...AS WINDS VEER FROM SOUTHERLY TO NORTHWESTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 15, 2:42 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 242 PM CDT FRI APR 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 242 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND EVENING. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. KANOFSKY
In the hours before
Local storm report, Apr 15, 2:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL PALMYRA 39.80N 91.52W
04/15/2011 M0.25 INCH MARION MO TRAINED SPOTTER
&&
CARNEYSpecial weather statement, Apr 15, 2:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 244 PM CDT FRI APR 15 2011 ILZ095-097-MOZ019-027-035-152030- ADAMS IL-LEWIS MO-MARION MO-PIKE IL-RALLS MO- 244 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EASTERN LEWIS...EASTERN MARION AND NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 330 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EWING TO PALMYRA TO NEW LONDON...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... QUINCY... CANTON... FALL CREEK... LA GRANGE... PAYSON... MENDON... TAYLOR... ILASCO... SAVERTON... MARBLEHEAD... SEEHORN... HULL... KINDERHOOK... MEYER... BURTON... PLAINVILLE... URSA... ADAMS... FOWLER... RICHFIELD... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
Local storm report, Apr 15, 2:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL HANNIBAL 39.71N 91.38W
04/15/2011 E0.25 INCH MARION MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 15, 2:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 4 W HANNIBAL 39.70N 91.46W
04/15/2011 E0.70 INCH MARION MO TRAINED SPOTTER
2 W OF HIGHWAY 61 ON HIGHWAY 36.
&&
JPGLocal storm report, Apr 15, 2:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL DUTZOW 38.61N 90.99W
04/15/2011 E0.25 INCH WARREN MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 15, 2:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL DUTZOW 38.61N 90.99W
04/15/2011 E0.25 INCH WARREN MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| Apr 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 35 min |
| Apr 15, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 22 min |
| Apr 15, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 18 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 48 min |
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 47 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 39 min |
| Apr 15, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Apr 15, 4:54 PM CDT | Tornado Warning | LSX | Macoupin | 38 min |
| Apr 15, 4:56 PM CDT | Tornado Warning | LSX | Montgomery | 34 min |
| Apr 15, 5:10 PM CDT | Tornado Warning | LSX | Madison, Saint Clair | 35 min |
| Apr 15, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 38 min |
| Apr 15, 6:05 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| Apr 15, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 53 min |
| Apr 15, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 28 min |
| Apr 15, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 45 min |
| Apr 15, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| Apr 15, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 43 min |
| Apr 15, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 38 min |
| Apr 15, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.